MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETEW1010C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 11/09/2022
Type of Reportable Event Death
Event or Problem Description
Valiant captivia and endurant stent grafts were implanted during the endovascular treatment of a 58mm thoracic aneurysm.It was reported during the index procedure, vamf(b)(4) was advanced to the thoracic aorta with some resistance but placed successfully.Upon removal of the delivery system, femoral artery tissue was seen on the delivery catheter.A 20fr sheath was inserted and blood pressure was stable for a moment and then dropped so balloon occlusion was performed.Due to right iliofemal artery damage/evulsion the physicians elected to direct flow from the abdominal aorta to the right femoral head through the area of the injury with and endurant 23mm aui and 10mm limbs to be followed with a right to left fem- fem graft.Once the aui and limbs were in place, balloon occlusion was released.The patients bp continued to drop and a retrograde angiogram the right revealed a disunion between etlw16010c124e and etew1010c82e.Balloon occlusion was established via the left side (behind the aui).In order to maintain bp while working on the right.An etew1313c82e was placed to bridge the endurant limbs with a non mdt 12mm x 38mm covered stent to secure it.B alloon occlusion in the right limb(s) was performed to allow the left side balloon to be deflated for visceral perfusion.Left common iliac embolization was performed in preparation for the fem- fem graft.When the right side balloon occlusion was released the patients bp dropped and a right side angiogram revealed the endurant and non mdt components had disunioned.Multiple non mdt 12x38mm stents were placed to bridge the endurant and non mdt stent components without success.Bleeding continued from the disunions and the anastomosis at the right common and superficial femoral artery area.Maintaining patient bp was very difficult for anaesthesia.The patient coded serval times previously and weas resuscitated successfully before coding again.Cpr was terminated and the patient expired.Per the physician the cause of the event was anatomy related.The femoral arteries were assessed and believed to be of sufficient diameter for the delivery catheter but the patient's artery adhesed to the delivery catheter.It was noted the tevar result was successfully unfortunately the patient expired.
 
Additional Manufacturer Narrative
Continuation of concomitant medical products: the main component of the system.Other relevant device(s) are: product id: etlw1610c124e, serial/lot #: (b)(4), ubd: 03-may-2024, udi#: (b)(4).Product id: etew1313c82e, serial/lot #: (b)(4), ubd: 03-may-2024, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15824259
Report Number9612164-2022-04308
Device Sequence Number17669537
Product Code MIH
UDI-Device Identifier00613994991379
UDI-Public00613994991379
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberETEW1010C82E
Device Catalogue NumberETEW1010C82E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date11/18/2022
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale